If you've followed my progress regarding the dangers of Infergen overdose, I wanted to post the post treatment condition as of now.
Although I was told to try overdosing by my Gastro, and I was brought to a near death liver failure situation, I feel I've fully recovered, but with some lingering effects.
Surprisingly, after this fourth failed treatment, my hair came back with a vengeance and with all the thickness and curls (this didn't happen with the previous three Interferon/Pegasys/Ribavirin treatments). The doctor and I can't figure this out, but I'm thankful.
For those who don't know, I was taking 24mcg of Infergen daily (9mcg more than the standard dose) along with 1200mg Ribavirin daily for two months. It got so bad, I couldn't get out of bed, my ALT and AST levels went into the 700's, and the alarmed doctor stopped my treatment immediately. I was dying...
I feel my recovery is full now with the exception of seldom heat flashes, skin discoloration and insomnia. The ever present Reflux problem during treatment is finally gone. I will say though that the gaunt look on my face is still there, but I feel all my strength is back. I'm currently recovering from a hip replacement. The doctor was concerned with anesthesia affecting the liver. He said if it didn't immediately affect the liver, then the liver has not been affected. So, I'm still alive to tell the tale...
Thanks for your support my friends. Yes, be weary of overdoing treatment. I was lucky, someone else may have checked out instead. I may owe it to the fact that I always stayed in shape and worked out, even during my treatments, to the point of agony. But, I feel that got me through this very brutal last treatment. The doctor now has plans for me to enter the VX-950 trials later this year. Thank God he said I can afford to wait. Supposedly, the VX-950 is up for FDA approval next year. Vertex is really pushing hard for it. I hope we all clear. You are all in my thoughts...
Magnum - I hope it is not too late and you see my comments. The world, the business and family have a strong grip on me and can barely get over here -but I won't stop. (They just wouldn't appreciate me disappearing like days gone by). I have thought about you though, ((((Magnum)))). Gotta say when I see 'eyeballs' or a strapping gent w/thick curly hair - 'Magnum' comes to mind! I did have fun with you during your treatment! Glad the doctor advises you can afford a little time before treating again. You deserve a good break!
Scott - Gotta say, I think you're hilarioius with a great sense of humor and don't believe I'm in the minority thinking that!!!! You know the scene where one takes a sip of coffee early in the morn and reads something funny and unexpected? And a spray of coffee spews forth onto the newspaper or computer screen - well that happened to me stopping by here this am. Glad to see your humor intact!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.